Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

July 5, 2021Martin County, Okeechobee County, Saint Lucie County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 5, 2021, 5:21 PM EDT for Martin County, Okeechobee County, Saint Lucie County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2021, 5:21 PM EDT (21:21 UTC)
Expired
Jul 5, 2021, 6:15 PM EDT
In force
54 min
Issued by
NWS Melbourne, FL

Counties Martin County, FL, Okeechobee County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 106 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

180 
WWUS82 KMLB 052121
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
521 PM EDT Mon Jul 5 2021
 
FLZ058-059-064-052215-
St. Lucie FL-Okeechobee FL-Martin FL-
521 PM EDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...SOUTHEASTERN
OKEECHOBEE AND MARTIN COUNTIES UNTIL 615 PM EDT...

At 520 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Harbor. Movement was north at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Treasure Island. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
      2711 8066 2716 8071 2721 8081 2714 8087
      2719 8091 2723 8099 2730 8100 2730 8103
      2733 8104 2745 8102 2746 8023 2707 8008
TIME...MOT...LOC 2120Z 184DEG 31KT 2678 8082 2678 7953 

$$

Leahy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 4:28 PM EDT, 53 minutes earlier.

Area forecast discussion, Jul 5, 4:28 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
428 PM EDT Mon Jul 5 2021

.DISCUSSION...
Current-Today... Scattered showers and lightning storms ongoing,
mainly across the south from Osceola southward. Cell movement is to
the NNW around 15 mph. Scattered cumulus deck across the local area
with a broad area of low to mid level clouds across northern
Florida.

Tuesday-Wednesday... Tropical Storm Elsa is forecasted to be off the
southwest coast of Florida through the day on Tuesday, heading
northward along the coast before it makes landfall Wednesday
morning. Winds will steadily increase through the day with east-
southeast winds around 5-10 mph in the morning before increasing to
10-15 mph by the afternoon. Forecasted PWAT values continue to be
over 2 inches through the time period. Conditions should deteriorate
from south to north, as squally rainbands from the outer periphery
of Elsa advance northward across east central Florida. These gusty
squalls will include wind gusts of 40-60 mph, torrential downpours,
and the potential for a few tornadoes. Outer rainbands should
increase in frequency from late afternoon into the overnight hours
and into early Wednesday.

Minor, nuisance flooding will be possible, especially across areas
that have seen ample rainfall lately or where rainbands "train" over
the same areas. Afternoon highs will be cooler than previous days
due to cloudy and rainy conditions. Highs will be in the low to mid
80s under mostly cloudy skies. Overnight lows will be in the low to
mid 70s under mostly cloudy skies.

The center of Elsa should be north of the local area with conditions
improving Wednesday morning and into early afternoon. In the wake of
the storm, re-development of showers and lightning storms will be
possible. The highest rain chances (70-80 percent) will be across
the north, and 50-60 percent across the south. Afternoon highs will
be in the mid 80s, except across the Treasure Coast where highs will
be in the upper 80s to near 90 degrees. Overnight lows will be in
the low 70s except across the coast, south of Cape Canaveral, where
lows will be in the mid 70s.

Thu-Mon...(Previous Discussion) With the departure of Elsa, low-
level ridging builds back into the area through the weekend. The
pressure gradient is relatively weak with daily development of the
east coast sea breeze and penetration inland as we return to a
normal diurnal "summertime" shower/storm pattern. See no reason to
differentiate from the current 40-50pct already in the grids/zones.
Storm steering flow remains fairly weak so a likely late day
collision of sea breezes across the interior where PoPs may
eventually realize highest. Highs near normal in the U80s to L90s
and nightly mins in the 70s.

&&

.AVIATION... Expanding coverage of storms will continue from south
to north today with TEMPO IFR/MVFR conditions possible with storms.
Highest coverage has shifted inland over the coastal sites this
afternoon, but additional storms could develop toward TIX-SUA into
early this evening, so have pushed back inherited TEMPO timing along
the coast. Activity could linger into late evening or early
overnight before an expected lull. Mainly VFR overnight, but some
model guidance is suggesting another wave of showers toward VRB-SUA
late and toward sunrise so have kept VCSH across these terminals
(some MVFR ceilings are also possible).

&&

.MARINE...
Current-Tonight... Scattered showers and lightning storms are
streaming across the Atlantic. Cell movement is north to northwest
around 15 mph. Current buoy 41109 observations shows seas are 2 ft
with winds around 8 KT. Showers and storms will continue to stream
across the Atlantic overnight, with highest coverage being from
Cape Canaveral southward. Seas will be 2-3 ft. Winds will be south
to southeast around 10 KT through the overnight hours.

Tuesday-Wednesday... Tropical Storm Elsa is forecasted to be off the
southwest coast of Florida through the day on Tuesday, heading
northward along the coast before it makes landfall Wednesday
morning. Conditions will begin to deteriorate on Tuesday and go
through the period. Winds will increase through the day on Tuesday
as TS Elsa approaches Florida, starting from the south, and
expanding northward. South to Southeast winds through the time
period, with wind speeds starting off around 15 KT across the
southern waters and expanding northward through the day before
increasing to 15-20 KT overnight and through Wednesday. Fast-moving
rainbands will develop over the local coastal waters during the day
on Tue and continue Tue night and into Wednesday. Threats from
squalls include torrential downpours, gusty winds of 35-50kts, and
waterspouts. Seas will build to 3-4 ft on Tuesday and 4-5 ft with
brief period of 6 ft seas in the far northern waters on Wednesday.
Conditions will begin to improve Wednesday overnight, with seas
decreasing to 3-4ft and winds decreasing to around 10 KT.

Thursday-Friday... With the departure of Elsa, low-level ridging
builds back into the area through the weekend. The pressure gradient
is relatively weak with daily development of the east coast sea
breeze and penetration inland as we return to a normal diurnal
"summertime" shower/storm pattern. Seas will be 2-3 ft with
southerly winds through the time period. Wind speeds around 12 KT on
Thursday and around 5-10 KT on Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  87  75  87 /  40  70  80  80
MCO  74  86  74  87 /  40  70  80  80
MLB  76  87  76  88 /  50  70  70  60
VRB  75  87  76  89 /  40  70  60  50
LEE  75  86  74  84 /  40  80  80  80
SFB  75  87  75  87 /  40  70  80  80
ORL  76  86  76  87 /  40  70  80  80
FPR  76  87  76  89 /  40  70  60  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Watch for Northern Lake-Southern Lake.

AM...None.
&&

Watson/Combs/Rodriguez
Hazardous weather outlook, Jul 5, 5:12 AM EDT, 12 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
512 AM EDT Mon Jul 5 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-052100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
512 AM EDT Mon Jul 5 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Increasing moisture ahead of approaching Tropical Storm Elsa will
lead to scattered to numerous showers and lightning storms today.
Shifting winds will lead to storm motion towards the north and
northeast around 20 mph. Highest coverage is expected across the
Treasure Coast towards Lake Okeechobee and north into Brevard and
Osceola counties, although storms are anticipated area wide by the
afternoon. Gusty winds up to 50 mph, lightning strikes and heavy
downpours are expected.

.FLOOD IMPACT...
Higher coverage of showers and storms again this afternoon will
lead to heavy downpours that could produce minor flooding across
urban and low lying areas. Rainfall totals of 1 to 3 inches are
possible in strongest activity today and this evening.

.RIP CURRENT IMPACT...
A moderate risk for life-threatening rip currents continues at
the central Florida Atlantic beaches today. Remember to swim only
within sight of a lifeguard and never enter the ocean alone.

.MARINE THUNDERSTORM GUST IMPACT...
Strong thunderstorms today and this evening will be capable of
producing gusty winds of 35 knots or greater across the Atlantic
and intracoastal waters as well as inland lakes. Activity is
expected areawide, with a focus for areas south of Orlando and
Cape Canaveral. Storm motion will be towards the north. Mariners
should seek safe harbor when storms threaten.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Tropical Storm Elsa is expected to impact east central Florida
beginning early Tuesday. For detailed information related to
threats and impacts, please refer to the Hurricane Local Statement
from NWS Melbourne.

Later this week after the exit of Elsa to the northeast, scattered
to numerous showers and lightning storms will return during the
afternoon hours, along with at least a moderate risk of dangerous
rip currents at the coast.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Smith

In the hours before

Special weather statement, Jul 5, 2:45 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Melbourne FL
245 PM EDT Mon Jul 5 2021

FLZ058-051915-
Okeechobee FL-
245 PM EDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKEECHOBEE COUNTY
UNTIL 315 PM EDT...

At 244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Drum, moving northwest at 10 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Basinger, Fort Drum and Kissimmee Prairie Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2739 8103 2760 8106 2763 8081 2757 8078
      2756 8078 2756 8077 2754 8075 2742 8070
TIME...MOT...LOC 1844Z 128DEG 11KT 2750 8085

Combs
Special weather statement, Jul 5, 3:03 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Melbourne FL
303 PM EDT Mon Jul 5 2021

FLZ053-051930-
Osceola FL-
303 PM EDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSCEOLA COUNTY UNTIL 330
PM EDT...

At 303 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Lake Kissimmee, moving north at 10 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of central Osceola
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2798 8111 2797 8129 2820 8140 2822 8116
TIME...MOT...LOC 1903Z 166DEG 8KT 2804 8121

Combs
Special weather statement, Jul 5, 3:31 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Melbourne FL
331 PM EDT Mon Jul 5 2021

FLZ053-052000-
Osceola-
331 PM EDT Mon Jul 5 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL OSCEOLA COUNTY...

At 330 PM EDT, a strong thunderstorm was located 8 miles south of
Saint Cloud, moving northwest at 10 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Saint Cloud and West Lake Toho.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2826 8122 2806 8117 2804 8136 2807 8137
      2807 8135 2808 8135 2809 8139 2824 8146
TIME...MOT...LOC 1930Z 149DEG 10KT 2811 8128

Combs
Special weather statement, Jul 5, 3:49 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Melbourne FL
349 PM EDT Mon Jul 5 2021

FLZ053-052015-
Osceola-
349 PM EDT Mon Jul 5 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN OSCEOLA
COUNTY...

At 349 PM EDT, strong thunderstorms were clustered near Kenansville,
moving north at 10 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Lake Kissimmee, Kenansville and Lake Marian.

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2804 8087 2782 8087 2782 8088 2781 8088
      2773 8117 2775 8118 2776 8117 2783 8122
      2785 8124 2785 8127 2786 8130 2792 8131
      2794 8135
TIME...MOT...LOC 1949Z 166DEG 8KT 2785 8092

Combs
Special weather statement, Jul 5, 4:59 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Melbourne FL
459 PM EDT Mon Jul 5 2021

FLZ045-046-052130-
Orange FL-Seminole FL-
459 PM EDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE AND WESTERN
ORANGE COUNTIES UNTIL 530 PM EDT...

At 459 PM EDT, Doppler radar was tracking a strong thunderstorm over
Windermere, moving north at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee and Winter Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2878 8165 2879 8165 2879 8159 2878 8142
      2864 8138 2840 8135 2838 8157 2866 8166
      2876 8166
TIME...MOT...LOC 2059Z 170DEG 20KT 2849 8150

Leahy
Special weather statement, Jul 5, 5:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
521 PM EDT Mon Jul 5 2021

FLZ058-059-064-052215-
St. Lucie FL-Okeechobee FL-Martin FL-
521 PM EDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...SOUTHEASTERN
OKEECHOBEE AND MARTIN COUNTIES UNTIL 615 PM EDT...

At 520 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Harbor. Movement was north at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Treasure Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
      2711 8066 2716 8071 2721 8081 2714 8087
      2719 8091 2723 8099 2730 8100 2730 8103
      2733 8104 2745 8102 2746 8023 2707 8008
TIME...MOT...LOC 2120Z 184DEG 31KT 2678 8082 2678 7953

Leahy

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:50 AM EDTTropical Storm WatchMLBLake54 hr
Jul 5, 2:45 PM EDTSpecial Weather StatementMLBOkeechobee30 min
Jul 5, 3:03 PM EDTSpecial Weather StatementMLBOsceola27 min
Jul 5, 3:31 PM EDTSpecial Weather StatementMLBOsceola29 min
Jul 5, 3:49 PM EDTSpecial Weather StatementMLBOsceola26 min
Jul 5, 4:59 PM EDTSpecial Weather StatementMLBOrange31 min
Jul 5, 5:15 PM EDTSpecial Marine WarningMLB90 min
Jul 5, 5:28 PM EDTSpecial Weather StatementMLBOrange32 min
Jul 5, 6:09 PM EDTSpecial Weather StatementMLBIndian River, Martin, Okeechobee, Saint Lucie66 min
Jul 5, 6:28 PM EDTSpecial Marine WarningMLB62 min
Jul 5, 6:56 PM EDTSpecial Weather StatementMLBBrevard, Indian River, Osceola64 min
Jul 5, 7:24 PM EDTSpecial Marine WarningMLB2 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.